Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes nausea and insomnia after a knee replacement surgery?

I had bilateral knee replacement two months ago. For the next five weeks I was nauseated and had insomnia. Dr. Found I had a UTI and after 5 days of antibiotics I felt much better. Insomnia is gone. Early this week I came down with flu symptoms, including nausea and diarrhea. This is now day 3. Is there any correlation between the two events?
Mon, 25 Jun 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

* The nausea after the surgery may be from
- Gastritis via certain food elements
- Side effect of antibiotics, pain killer medicines, calcium tablets or others given for surgery recovery

* The insomnia is partial due to possible pain at operation site or stress, anxiety.

Hope that this information will satisfy your query
Feel free to ask for further doubts.

Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes nausea and insomnia after a knee replacement surgery?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. * The nausea after the surgery may be from - Gastritis via certain food elements - Side effect of antibiotics, pain killer medicines, calcium tablets or others given for surgery recovery * The insomnia is partial due to possible pain at operation site or stress, anxiety. Hope that this information will satisfy your query Feel free to ask for further doubts. Take care.